Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Vyvanse with Intuniv
    avatar
    An_243821 posted:
    My 5 year old, 58 lb son has been on intuniv 4 mg for about 2 mos now and it seems that it isn't helping as much as it was in the beginning (actually now, it's as though he isn't on anything). Today his pediatrician prescribed Vyvanse 20mg every morning and the Intuniv 4 mg at night. Can anyone else tell me if their child is on this combination and the results/side effects? I am very concerned and really hope I'm not making a mistake. He was diagnosed with ADHD and was not able to focus at school on his work and was also being disruptive in class, then at home very irritable, and moody which is why this was diagnosed. Any advice is appreciated.
    Reply
     
    avatar
    Gina Pera responded:
    I hope other parents will weigh in with their experiences, but in the meantime, I can tell you I've heard of this combination being used commonly.

    Of course you don't mention other factors in the child's life -- sources of stress, sleep habits, allergies, diet, etc. So it's hard to say if this is a good idea for your child in particular.

    It boils down to your trust in the pediatrician.

    I would recommend trying the medication the first time on the weekends, so you are able to see the effect.

    good luck,
    Gina
     
    avatar
    felicity34 replied to Gina Pera's response:
    Thank you Gina. Currently my son has no allergies, he eats well and is at a good weight, he does have some trouble sleeping sometimes and as far as stress there really is none at home (he lives with both parents, and has an older sister and younger brother) and we try to keep a routine in the house to avoid stress. I will try the medication on the weekend like you suggested, again thank you for your advice.
     
    avatar
    Peter_Close responded:
    My 11 year old son was getting headaches and seeing spots. The Pediatrician took him off both meds


    Featuring Experts

    My foray into the field of ADHD began by chance. In 1999, I picked up a library book about the brain. And what I read changed my life and my husband&#...More

    Helpful Tips

    ADD/ADHD vitamins nutrients that are especially important!
    Resource- 3 stemps to conquering ADD/ADHD, by Jon Bennett - B vitamins - B6/B5 bananas, lemons, melons, spinach, squash, okra, ... More
    Was this Helpful?
    26 of 37 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.